Alert archive / Oregon / Frost Advisories in 2014
Frost Advisory 2, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Feb 22, 2014, 2:15 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Feb 23, 2014, 12:00 AM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2014, 2:15 PM PST (22:15 UTC)
- In effect from
- Feb 23, 2014, 12:00 AM PST
- Expired
- Feb 23, 2014, 7:00 AM PST
- In force
- 7 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
953 WWUS76 KMFR 222215 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 215 PM PST SAT FEB 22 2014 ORZ021-231445- /O.NEW.KMFR.FR.Y.0002.140223T0800Z-140223T1500Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND 215 PM PST SAT FEB 22 2014 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM PST SUNDAY. * TEMPERATURE...DROPPING INTO THE MID TO LOWER 30S BY SUNRISE. * TEMPERATURE INVERSION...WILL BE SHALLOW. * LOCATIONS INCLUDE: COOS BAY...NORTH BEND. * IMPACTS...WITH WARMER TEMPS AND LONGER DAYS COMBINING WITH HIGHER SUN ANGLES FROST SHOULD NOT DEPOSIT ON ROAD SURFACES OR SIDEWALKS. HIGHER AND LONGER BRIDGES LIKE THE COOS BAY BRIDGE MAY SEE SOME ICE DEPOSITS FROM FREEZING FOG. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SVEN
1 follow-up statement
905 WWUS76 KMFR 231444 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 644 AM PST SUN FEB 23 2014 ORZ021-231545- /O.EXP.KMFR.FR.Y.0002.000000T0000Z-140223T1500Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND 644 AM PST SUN FEB 23 2014 ...FROST ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING. * TEMPERATURE...THE MORNING LOWS HAVE BEEN MAINLY IN THE LOWER TO MID 30S IN THE COQUILLE VALLEY AND IN THE UPPER 30S AT THE COAST. TEMPERATURES ARE NOW BEGINNING TO RISE. * LOCATIONS INCLUDE: COOS BAY...NORTH BEND. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 $$ DW
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Feb 22, 12:07 PM PST, 2 hours 8 minutes earlier.
Area forecast discussion, Feb 22, 12:07 PM PST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
1207 PM PST SAT FEB 22 2014
.DISCUSSION...FOG IS IN PLACE IN MOST OF THE WEST SIDE VALLEYS THIS
MORNING UNDER THE RIDGE OF HIGH PRESSURE. THE AREA WILL SEE A REPEAT
OF THIS TONIGHT. CURRENT FORECAST LOOKS ON TRACK AND WILL NOT UPDATE
THIS MORNING.
PREVIOUS DISCUSSION...LOW CLOUDS AND FOG EXTEND ACROSS COOS COUNTY
INTO THE UMPQUA BASIN DOWN INTO THE ILLINOIS VALLEY EARLY THIS
MORNING. LOW CLOUDS LOOK TO BE FORMING AROUND GRANTS PASS BUT NONE
YET IN THE MEDFORD AREA...BUT EXPECT AT LEAST PATCHY FOG AND LOW
CLOUDS TO FORM AROUND MEDFORD NEAR AND SHORTLY AFTER SUNRISE. CLEAR
AND COLD ON THE EASTSIDE WITH LOWS IN THE UPPER TEENS AND 20S.
THE DRIER AIRMASS AND OFFSHORE FLOW WILL RESULT IN AFTERNOON
TEMPERATURES A LITTLE WARMER THAN NORMAL AND NIGHTTIME READINGS
BELOW NORMAL THIS WEEKEND. HAVE RAISED TEMPERATURES A LITTLE FOR
THE BROOKINGS AREA THIS AFTERNOON WITH OFFSHORE FLOW.
A WEAK WEATHER SYSTEM WILL APPROACH LATE SUNDAY WITH A CHANCE FOR
LIGHT RAIN SUNDAY NIGHT. THE NAM MODEL IS THE WETTEST WITH THIS
SYSTEM...THE ECMWF IS DRIER...AND THE GFS IS THE SLOWEST AND
DRIEST. HAVE RAISED THE POPS A LITTLE BUT STILL EXPECT LOW QPF
WITH AN UPPER RIDGE IN PLACE.
A BREAK IN THE WEATHER FOR TUESDAY AS A STRONGER SYSTEM APPROACHES
THE REGION FROM THE SOUTHWEST. THE WETTEST AREA SHOULD BE AROUND
CENTRAL AND NORTHERN CALIFORNIA AS THE UPPER LOW DEVELOPS A
NEGATIVE TILT WITH GOOD UPPER DIFFLUENCE AND A STRONGER JETSTREAM
OF 140 KNOTS. THE CURRY COUNTY COAST SHOULD ALSO RECEIVE DECENT
RAINFALL FROM THIS SYSTEM. THE WESTERN MOUNTAINS OF SISKIYOU
COUNTY AND THE MT. SHASTA REGION SHOULD PICK UP AMPLE RAIN AND
HIGH ELEVATION SNOW. SNOW LEVELS ARE FORECAST MAINLY ABOVE 5500
FEET BUT CONFIDENCE IS STILL RATHER LOW ON SNOW LEVELS UNTIL WE
GET CLOSER TO THE EVENT. THE SISKIYOUS SHOULD PICK UP SOME RAIN
AND SNOW...BUT SIGNIFICANTLY LESS THAN THE MT. SHASTA REGION.
AN EVEN WETTER SYSTEM ARRIVE FOR CALIFORNIA ON FRIDAY AND
SATURDAY OF NEXT WEEK. THIS SYSTEM TAPS MOISTURE FROM THE
SUBTROPICS AND MUCH OF CALIFORNIA RECEIVES WELCOME RAINFALL AND
SNOW IN THE MOUNTAINS...EVEN THE SOUTHERN PART OF THE STATE. THE
MT. SHASTA REGION SHOULD GET MORE RAIN AND SNOW...AND THE
SISKIYOUS HAVE THE POTENTIAL TO RECEIVE A GOOD AMOUNT OF RAIN AND
SNOW AS WELL. SNOW LEVELS COULD LOWER TO BELOW 5000 FEET WITH THIS
STORM.
FOR THE PAST TWO DAYS THE MODELS HAVE SHOWN THESE TWO STORMS
OCCURRING AROUND WEDNESDAY INTO EARLY THURSDAY...AND FRIDAY INTO
SATURDAY. CONFIDENCE IS INCREASING THAT THESE STORMS WILL HELP
ALLEVIATE SEVERE DROUGHT CONDITIONS.
&&
.AVIATION...BASED ON THE 22/18Z TAF CYCLE...
LOW CLOUDS AND FOG CONTINUE TO DISSIPATE THIS MORNING. MVFR
CONDITIONS WILL LINGER INTO THE EARLY AFTERNOON PRIMARILY NORTH OF
ROSEBURG IN THE UMPQUA BASIN BEFORE DISSIPATING. VFR CONDITIONS
WILL PREVAIL THIS AFTERNOON INTO THIS EVENING. TONIGHT THROUGH
SUNDAY MORNING LOW CLOUDS AND FOG IS LIKELY TO RETURN TO THE SAME
AREAS AFFECTED THIS MORNING. EXPECT THAT SOME DRYING OF THE GROUND
AND AIRMASS, THOUGH, WILL CAUSE COVERAGE TO BE A BIT LESS IN
DURATION AND EXTENT ON SUNDAY MORNING VERSUS THIS MORNING. BTL
&&
.MARINE...
NORTH WINDS AND CHOPPY SEAS WILL CONTINUE THROUGH SATURDAY NIGHT
AS HIGH PRESSURE REMAINS NORTHWEST OF THE WATERS AND LOW PRESSURE
REMAINS OVER CALIFORNIA. A FRONT WILL MOVE IN SUNDAY NIGHT LEADING
TO A PERIOD OF MODERATE SOUTH WINDS. THE FRONT WILL STALL OVER THE
WATERS MONDAY BEFORE HEADING NORTH AS A WARM FRONT TUESDAY.
ANOTHER COLD FRONT WILL MOVE IN TUESDAY NIGHT INTO WEDNESDAY. BTL
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 1 AM
PST SUNDAY FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 1 AM PST SUNDAY
FOR PZZ350-356-370-376.
BTL/RES/TRWNearby
Frost Advisories in Oregon, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.